Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 7, 2006, 3:36 PM EDT for Pulaski County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 3:36 PM EDT (19:36 UTC)
- Expired
- Apr 7, 2006, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Pulaski County, KY
The radar
The Jackson,KY radar (KJKL), 127 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:10 PM EDT | HAIL 0.75 | Eubank, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:08 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 071938
SVRJKL
KYC199-072015-
/O.NEW.KJKL.SV.W.0039.060407T1936Z-060407T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 415 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAINS STORE...OR ABOUT 18 MILES WEST OF SOMERSET...AND MOVING EAST
AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOGUE...STAB AND POINTER BY 345 PM EDT
SCIENCE HILL AND PULASKI BY 350 PM EDT
DABNEY BY 355 PM EDT
SHOPVILLE...VALLEY OAK AND BOBTOWN BY 400 PM EDT
BENT BY 405 PM EDT
REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3713 8491 3704 8490 3702 8479 3702 8450
3705 8427 3720 8436 3733 8449 3735 8457
$$
HAL2 follow-up statements
000
WWUS53 KJKL 072000
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT FRI APR 7 2006
KYC199-072015-
/O.CON.KJKL.SV.W.0039.000000T0000Z-060407T2015Z/
PULASKI KY-
359 PM EDT FRI APR 7 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PULASKI COUNTY...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOBTOWN...OR ABOUT 12 MILES NORTH OF SOMERSET...MOVING
EAST AT 55 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3713 8491 3704 8490 3702 8479 3702 8450
3705 8427 3720 8436 3733 8449 3735 8457
$$
JACOBSON000
WWUS53 KJKL 072013
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT FRI APR 7 2006
KYC199-072022-
/O.EXP.KJKL.SV.W.0039.000000T0000Z-060407T2015Z/
PULASKI KY-
412 PM EDT FRI APR 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY WILL BE
ALLOWED TO EXPIRE AT 415 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3713 8491 3704 8490 3702 8479 3702 8450
3705 8427 3720 8436 3733 8449 3735 8457
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 11:44 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 7, 11:44 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1144 AM EDT FRI APR 7 2006 .DISCUSSION... TEMPS HAVE WARMED FASTER THAN EXPECTED...AND NEW GUIDANCE CAME IN WARMER THAN PREVIOUSLY FORECAST. HAVE RAISED TEMPS TO ALLOW FOR UPPER 70S TODAY. DEW POINTS HAVE ALSO JUMPED HIGHER...INTO THE 50S...DURING THE MORNING. STILL HIGHER DEW POINTS MAY BE REALIZED THIS AFTERNOON...ESPECIALLY IN OUR WESTERN COUNTIES. HAVE AN INCREASING CONCERN FOR SEVERE THUNDERSTORMS THIS AFTERNOON... ESPECIALLY IN OUR WESTERN COUNTIES. && .PREV DISCUSSION... 350 AM EDT FRI APR 7 2006 88D HAS WIDELY SCT SHRA ACROSS THE CWFA WITH THE BEST COVERAGE IN THE BLUEGRASS AND ALONG THE TN BORDER. A FEW LTGN STRIKES IN NRN KY...JUST EAST OF OUR NRN COUNTIES. 7Z SFC CHART HAS A WARM FNT FROM A LOW PRESS OVER LNK...JUST SOUTH OF HUF...NORTH OF SDF/LEX/JKL... BUT SOUTH OF CVG/HTS. BULK OF ISENTROPIC PCPN IN ERN OH TO W/VA. WARM FNTL PCPN SHOWING UP AS A FAIRLY WELL DEFINED LINE FROM JUST NORTH OF BMI/IND/LEX/IOB. IT LOSES ITS IDENTITY AS IT GETS INTO THE HILLS OF ERN KY WITH LITTLE PCPN TO MARK THE PASSAGE. A LINE OF ENHANCED THETA-E TSRA FROM HUF TO PAH WITH NUMEROUS LTGN STRIKES TO MARK ITS LOCATION. MOST OF THE COMMONWEALTH WILL BE CAUGHT INBETWEEN TWO SYSTEMS TODAY. A CLOSED LOW IN THE CENTRAL PLAINS WILL DROP SOUTHEAST AND OPEN UP IN RESPONSE TO A VORT MAX ROTATING AROUND IT. THIS WILL BRING SHRA/TSRA TO THE TN VLY THIS AFTERNOON. IT WILL BE ENHANCED WITH THE DAYTIME HEATING BUT LIMITED BY THE CLOUD COVER. THEN AS A DEFORMATION ZONE DEVELOPS IN THE NRN STREAM IN THE LOWER GT LKS AND DROPS INTO THE LOWER OH VLY...IT WILL PUSH A RATHER VIGOROUS SQUALL LINE AHEAD BRINGING ANOTHER AND POTENTIALLY MORE INTENSE ROUND OF WEATHER TO THE AREA GENERALLY BETWEEN 02 AND 10Z. COOLER AND DRIER AIR WILL PUSH INTO THE AREA BEHIND THE SQUALL LINE WITH A RAPID DECREASE IN PCPN COVERAGE. LOOK FOR TEMPERATURES TO REMAIN RATHER WARM OVERNIGHT UNTIL FNTL PASSAGE TOWARDS DAWN AND THEN A SIGNIFICANT WIND SHIFT TO THE NORTH WILL KEEP MINIMAL DIURNAL GAINS FROM THE SUN WITH TEMPS ONLY RISING INTO THE LOWER 50S ON SAT AFTER MID 70S TODAY. BEHIND THE COLD FNT EXPECT FAIR WEATHER WITH A GRADUAL WARMING TREND. HIGHS WILL APPROACH 60 FOR SUN...MID 60S ON MON...AND LOWER 70S BY WED. THE NEXT POTENTIAL WEATHER MAKER WILL CROSS THE GT LKS LATE WED...DRAGGING A WEAK BOUNDARY THRU THE CWFA WED NITE/THU BUT LITTLE PCPN AND PRACTICALLY NO DROP IN TEMPS. WILL HAVE TO KEEP AN EYE ON THE LOW TEMPS SUN MORNING AS ALL THE MODELS ARE DROPPING THE MERCURY INTO THE LOWER 30S. IF THE COLD AIR REALLY RUSHES IN...WE MAY SEE A DECENT FROST WITH CROPS AND GARDENS JUST STARTING TO GROW. 1105 PM EDT THU APR 6 2006 UPDATED THE TEMPERATURES AND WINDS FOR THE REST OF TONIGHT...AND GOT RID OF THE EVENING WORDING. THE PRECIPITATION HAS TAPERED OFF SOME COMPARED TO EARLIER THIS EVENING. THERE WILL CONTINUE TO BE SOME ISOLATED SHOWERS POSSIBLE THROUGH THE MORNING HOURS. THE RADAR IS SHOWING SOME AREAS OF PRECIPITATION WHICH ARE MOVING TOWARD THE AREA. THERE IS STILL AN ISOLATED CLAP OF THUNDER EMBEDDED IN SOME OF THE SHOWERS THAT ARE APPROACHING. STARTING AT ABOUT 2 PM EDT ON FRIDAY...CONDITIONS WILL BE RIPE FOR THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS. THE ISSUE WILL BE...GETTING THE STORMS INITIATED. THE FRONT WILL STILL BE WELL TO THE WEST AND WILL NOT BE MOVING THROUGH THE AREA UNTIL LATE FRIDAY NIGHT. IF SOME CONVECTION GETS GOING...THERE WILL BE A LOT OF UNSTABLE AIR FOR THESE STORMS TO GROW. SPC HAS THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WE REALLY WILL HAVE TO WAIT UNTIL TOMORROW TO SEE WHERE THESE STORMS INITIATE...HOWEVER WE SHOULD BE PREPARED FOR POTENTIAL SEVERE THUNDERSTORMS. THE REST OF THE FORECAST IS ON TRACK. 510 PM EDT THU APR 6 2006 FOR THE PERIOD TONIGHT THROUGH SUNDAY... MODELS DISAGREE ON POTENTIAL FOR SEVERE THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT...OTHERWISE THEY ARE IN GOOD AGREEMENT OVER THE NEXT FEW DAYS. DEEP LOW PRESSURE OVER THE PLAINS WILL TRANSLATE SOUTHEAST ALONG WITH ITS UPPER SUPPORT TONIGHT THROUGH FRIDAY NIGHT. A WARM FRONTAL BOUNDARY ASSOCIATED WITH THE LOW WILL MOVE NORTHEAST OVER THE FORECAST AREA TONIGHT. ISENTROPIC LIFT WITH THIS FRONT IS RESPONSIBLE FOR THE PRECIP CURRENTLY AFFECTING THE NORTHERN PORTION OF OUR FORECAST AREA. THE PRECIP IS DEVELOPING FURTHER SOUTH AT THE PRESENT TIME...BUT WILL HEAD NORTH TONIGHT AS THE FRONTAL BOUNDARY GOES IN THAT DIRECTION. WE SHOULD BE FIRMLY IN THE WARM SECTOR ON FRIDAY...WITH THE FRONTAL BOUNDARY SLOWLY SINKING BACK TOWARD US AS A COLD FRONT. THE NAM IS MORE UNSTABLE THAN THE GFS ON FRIDAY AFTERNOON AND EVENING. APPEARS THAT THE GFS HAS THE MOISTURE TRANSPORT WRAPPED UP WITH CONVECTION TO OUR SOUTH...NOT ALLOWING OUR DEW POINTS TO COME UP AS HIGH AS THE NAM. CONFIDENCE IN THE OUTCOME IS NOT HIGH. HOWEVER...THE MAIN EFFECT MAY END UP BEING ON THE SEVERE THREAT...BECAUSE POPS IN THE MOS FROM BOTH MODELS ARE SIMILAR...AND HAVE FOLLOWED. ONE ISSUE FOR PRECIP ON FRIDAY IS A TRIGGER/FOCUS TO INITIATE CONVECTION...HENCE OUR POPS ARE ONLY IN THE CHANCE CATEGORY. IF WE DO GET STRONG INSTABILITY AND CONVECTION INITIATION FRIDAY AFTERNOON...SOME SUPERCELLS WILL PROBABLY OCCUR DUE TO WINDS ALOFT...WITH HAIL AND WINDS BEING MAIN THREATS. STILL LOOKS LIKE RIGHT ENTRANCE REGION OF ANTICYCLONIC UPPER JET WILL BE FAVORABLE FOR LIFT OVER US ON FRIDAY NIGHT AS THE FRONT MOVES IN...AND HAVE USED CATEGORICAL POPS. ANY LINGERING RAIN...MOST LIKELY IN THE SOUTHEAST...WILL END ON SATURDAY AND SKIES WILL CLEAR LATE SATURDAY AND SATURDAY NIGHT...WITH SUNNY SKIES ON SUNDAY AS SURFACE HIGH PRESSURE MOVES OVER THE OHIO VALLEY. FOR THE PERIOD SUNDAY NIGHT THROUGH THURSDAY... FAIR WEATHER AND MODERATING TEMPERATURES TO DOMINATE THROUGH WEDNESDAY AFTERNOON AS RIDGING AT THE SFC AND ALOFT MAINTAIN THEIR INFLUENCE ACROSS THE OHIO AND TN VALLEYS. TROUGH APPROACHES BY THE MIDDLE OF THE WEEK. HAVE MAINTAINED A SLOWER TREND WITH THIS FEATURE PER HPC/ECMWF/ENSMEAN GUIDANCE...WITH 30 POPS RETURNING BY THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && HAL
Hazardous weather outlook, Apr 7, 2:45 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 245 PM EDT FRI APR 7 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 245 PM EDT FRI APR 7 2006 ...MODERATE RISK OF SEVERE THUNDERSTORMS OVER EASTERN KENTUCKY THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. THE STORM PREDICTION CENTER INDICATES THERE IS A MODERATE RISK OF SEVERE WEATHER FROM THESE STORMS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT TORNADOES ARE ALSO A POSSIBILITY. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATE TONIGHT...BUT THE RISK OF SEVERE WEATHER FROM THESE LATE NIGHT STORMS WILL NOT BE AS GREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME THUNDERSTORMS MAY LINGER INTO EARLY SATURDAY IN SOUTHEAST KENTUCKY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES EARLY SUNDAY MORNING MAY DROP INTO THE LOWER 30S. THERE IS A CHANCE FOR SIGNIFICANT FROST DAMAGE TO YOUNG FLOWERS AND CROPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 35 min |
| Apr 7, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 23 min |
| Apr 7, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 32 min |
| Apr 7, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 40 min |
| Apr 7, 4:27 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 33 min |
| Apr 7, 4:30 PM EDT | Severe Thunderstorm Warning | JKL | Owsley | 30 min |
| Apr 7, 4:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 55 min |
| Apr 7, 4:43 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 17 min |
| Apr 7, 4:49 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 26 min |
| Apr 7, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 22 min |
| Apr 7, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 26 min |
| Apr 7, 5:08 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Perry | 37 min |
| Apr 7, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 12 min |
| Apr 7, 5:25 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 50 min |
| Apr 7, 6:07 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 15 min |
| Apr 7, 6:15 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 31 min |
| Apr 7, 6:19 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.